Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emmabrown

i want to stop taking mino because ive been on it over a year now

Recommended Posts

i know, from experience, of trying to stop minoycline about 3 times prior that i cant just suddenly stop taking it because each time it led to a massive flare up of acne on my forehead, way worse than its ever been.

however its been over a year ive been on antibiotics now and regardlss of what my derm tells me (i told her last time i am uncomfortable taking them much longer because i dont think its good for my body to be on antibiotics long term and that i wanted a new regime-she didnt seem to listen no matter how firm i was, saying that its fine as long as i have tests every so often. but whatever, im not ok doing it, so im coming off them myself)

i take one 100mg capsule a day. so i cant reduce my dosage, but can i just start taking one every other day, and then after a while, every 3rd day, and then slowly wean myself off them that way so that i dont get a reaction. would that work???????????

and if not. can i have suggestions of what to do please. thankyou :)

Share this post


Link to post
Share on other sites

My derm did this 'weaning off' thing for me too when I was on doxycycline; he cut it down from twice a day to once a day. In your case it might be a bit complicated because downing one pill every two or three days could encourage antibiotic resistance due to the longer time period in between. Then again, I am not sure about this.

Is minocycline the only medication you are on? You should use other topical medication as maintenance therapy, such as retinoids. Like you said, its not good to rely on mino forever.

Your derm mustn't be a very nice doctor if he chooses to disrespect your wishes. As a patient, you have the right to refuse a recommended treatment. I suggest that you go to him and ask him for alternative treatments, and this time don't take no for an answer. But perhaps until then, don't go off the mino yet.

By the way, after i got off doxy, my acne returned but to a much smaller extent, probably because I was using differin as maintenance therapy.

Tell us how it goes!

Share this post


Link to post
Share on other sites
...i take one 100mg capsule a day. so i cant reduce my dosage, but can i just start taking one every other day, and then after a while, every 3rd day, and then slowly wean myself off them that way so that i dont get a reaction. would that work???????????...

Yes. That's how my doctor told me to wean off the medication.

As you're taking it once a day, just start by taking it every other day, for at least two weeks. Then take it every three days for at least two weeks (maybe more), then every four days, then once a week, then you can discontinue.

Share this post


Link to post
Share on other sites
My derm did this 'weaning off' thing for me too when I was on doxycycline; he cut it down from twice a day to once a day. In your case it might be a bit complicated because downing one pill every two or three days could encourage antibiotic resistance due to the longer time period in between. Then again, I am not sure about this.

Is minocycline the only medication you are on? You should use other topical medication as maintenance therapy, such as retinoids. Like you said, its not good to rely on mino forever.

Your derm mustn't be a very nice doctor if he chooses to disrespect your wishes. As a patient, you have the right to refuse a recommended treatment. I suggest that you go to him and ask him for alternative treatments, and this time don't take no for an answer. But perhaps until then, don't go off the mino yet.

By the way, after i got off doxy, my acne returned but to a much smaller extent, probably because I was using differin as maintenance therapy.

Tell us how it goes!

yeah minocycline is the only meds im on. im meant to be using retin-A but i stopped afer a few months because my skin was reacting really badly to it.

my derm is new, my old one left. last time i was there, she gave me retin-a, to use with my mino which of course ive been on for ages, i told her ive been given that cream before and it didnt help and only made my skin worse, and that i was wanting to come off mino anyways because ive been on it a long time and that i dont think thats safe, and she said, that it is safe to use long term, but that you just have to have the occasional test (blood test) to make sure all is ok. and i said all the same i wanted a new regime and she just said we'd see how this goes and go from there.

im actually a bit resentful of the fact she didnt listen to me, but i have an appoinment in 2 weeks and plan on been a lot firmer if she is the same.

i'll start weaning myself, till i see my derm and tell her im coming off mino and i want new meds and a different regime.

Share this post


Link to post
Share on other sites
Any idea what you will do in the meantime? Aren't you afraid of a acne flare-up before you get to the derm?

yeah i am a little bit, i figure i should be ok and not break out too bad if i start taking every other day, till i see my derm, if it gets bad though and i get a nasty flare-up, i'll go back to taking one every day till i see my derm.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×